MAUDE Adverse Event Report: RICHARD WOLF GMBH ERAGON MODULAR; METZENBAUM SCISSORS INSERT Ø 5MM

RICHARD WOLF GMBH ERAGON MODULAR; METZENBAUM SCISSORS INSERT Ø 5MM
Model Number 8393041
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility claimed that "we were faced with the same problem with 2 metzenbaum scissor inserts (ref: 8393.041) delivered on (b)(6).During operations, the jaws of the scissors became unsuitable.One of them was used once, the other was used three times.They are part of the same batch (1516371)." there was no harm to the patient and no component of the scissors was lost.The treatment was completed with another pair of scissors, but there was a surgery delay of 1 hour.
 
Additional Manufacturer Narrative
The metzenbaum scissors insert ø 5mm, part no.8393041 batch 1516371 was manufactured on 21/jul/2022.No other complaints for this batch were identified.The examination of the two metzenbaum scissors inserts revealed that the scissor blades have jumped out of the calotte guide in each case.The cause of the damage cannot be clearly determined.One possible cause is due to excessive torsional forces.In the associated instructions for use, ga-s027 / en / 2019-11 v10.0 / pk19-9850, the user is informed about the limited strength of the device in section 10 use.The subject issue of avoiding excessive force in use of the device is present in the risk management file b1-211 - reusable rigid energetic forceps and scissors, rev.V00.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
ERAGON MODULAR
Common Device Name
METZENBAUM SCISSORS INSERT Ø 5MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438, knittlingen, germany
GM  
Manufacturer Contact
philipp schmidt
pforzheimer strasse 32
d-75438, knittlingen, germany 
GM  
MDR Report Key16380840
Report Number9611102-2023-00009
Device Sequence Number15002977
Product Code GCJ
UDI-Device Identifier04055207015711
UDI-Public04055207015711
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K935270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8393041
Device Catalogue Number8393.041
Device Lot Number1516371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Initial Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown